Weak self-adjointness and conservation laws for a porous medium equation. (English) Zbl 1335.35117

Summary: The concepts of self-adjoint and quasi self-adjoint equations were introduced by N. H. Ibragimov [J. Math. Anal. Appl. 318, No. 2, 742–757 (2006; Zbl 1102.34002), ibid. 333, 329–346 (2007; Zbl 1117.83127)] and [J. Phys. A, Math. Theor. 44, No. 43, Article ID 432002, 8 p. (2011; Zbl 1270.35031)]. In [Ibragimov, 2007 (loc. cit)] a general theorem on conservation laws was proved. In [J. Phys. A, Math. Theor. 44, No. 26, Article ID 262001, 6 p. (2011; Zbl 1223.35203)] we generalized the concept of self-adjoint and quasi self-adjoint equations by introducing the definition of weak self-adjoint equations. In this paper we find the subclasses of weak self-adjoint porous medium equations. By using the property of weak self-adjointness we construct some conservation laws associated with symmetries of the differential equation.


35K57 Reaction-diffusion equations
35A30 Geometric theory, characteristics, transformations in context of PDEs
35K59 Quasilinear parabolic equations
Full Text: DOI


[1] Anco, S.C.; Bluman, G., Direct construction method for conservation laws for partial differential equations. part II: general treatment euro, J appl math, 41, 567-585, (2002) · Zbl 1034.35071
[2] Gandarias, M.L., Classical point symmetries of a porous medium equation, J phys A: math gen, 29, 607, (1996) · Zbl 0914.35066
[3] Gandarias, M.L., Weak self-adjoint differential equations, J phys A: math theor, 44, 262001, (2011) · Zbl 1223.35203
[4] Ibragimov, N.H., Integrating factors, adjoint equations and Lagrangians, J math anal appl, 318, 742-757, (2006) · Zbl 1102.34002
[5] Ibragimov, N.H., The answer to the question put to me by LV ovsiannikov 33 years ago, Arch ALGA, 3, 53-80, (2006)
[6] Ibragimov, N.H., A new conservation theorem, J math anal appl, 333, 311-328, (2007) · Zbl 1160.35008
[7] Ibragimov, N.H., Quasi-self-adjoint differential equations, Arch ALGA, 4, 55-60, (2007)
[8] Ibragimov, N.H.; Torrisi, M.; Tracina, R., Quasi self-adjoint nonlinear wave equations, J phys A: math theor, 43, 442001, (2010) · Zbl 1206.35174
[9] Ibragimov, N.H.; Torrisi, M.; Tracina, R., Self-adjointness and conservation laws of a generalized Burgers equation, J phys A: math theor, 44, 145201, (2011) · Zbl 1216.35115
[10] Kara, A.H.; Mahomed, F.M., Noether-type symmetries and conservation laws via partial, Lagrangians nonlinear dyn, 45, 367-383, (2006) · Zbl 1121.70014
[11] Laurencot, P.; Vázquez, J.L., Localized non-diffusive asymptotic patterns for nonlinear parabolic equations with gradient absorption, J dyn differ eqn, 4, 985-1005, (2007) · Zbl 1134.35070
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.